Alert archive / Tennessee / Flash Flood Warnings in 2019

Flash Flood Warning 50, NWS Nashville, TN

July 14, 2019Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 14, 2019, 7:17 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2019, 7:17 PM CDT (00:17 UTC)
Expired
Jul 14, 2019, 10:15 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WGUS54 KOHX 150017
FFWOHX
TNC099-181-150315-
/O.NEW.KOHX.FF.W.0050.190715T0017Z-190715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
717 PM CDT Sun Jul 14 2019

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Wayne County in Middle Tennessee...
  Lawrence County in Middle Tennessee...

* Until 1015 PM CDT.

* At 717 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
  Ethridge, Leoma, Westpoint, Iron City, Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
      3539 8802 3539 8798 3541 8797 3543 8801
      3546 8798 3547 8782 3542 8761 3540 8757
      3540 8751 3533 8721 3530 8721 3529 8723
      3528 8721 3517 8722 3516 8721 3500 8722

$$

Rose

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:37 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 14, 6:37 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
637 PM CDT Sun Jul 14 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

We had a mix of mostly clouds with some sun this afternoon with
just an isolated shower or two. Mid afternoon temps were "only"
in the 80s across much of the region, which was a small but
welcome break from yesterday's mid 90s. Clouds, showers and storms
will keep a lid on max temps again for the next 3 days. Don't
worry, though, as those 90s will be back by Thursday...along with
some pretty high dewpoints.

The first half of the forecast is based on the track and impacts
of TS Barry. Barry's center was over northwest LA late this
afternoon and will move north through AR tonight and Monday, then
take a more NE track on Tuesday. By Wednesday, Barry's remnants
should be an open trough that will pass through our region. The
GFS is a little slower than the ECMWF with the trough's exit from
our area on Wednesday.

Obviously, rain chances will be greater than average tonight
through Wednesday night, especially for western and northern
parts of the mid state Monday/Tuesday...and areawide Tuesday night
and Wednesday. Expect storm total QPF in the 1 to 3 inch range
with the greatest amounts falling in the north and west counties.
Rich tropical moisture could lead to isolated totals over 3
inches. In addition to the heavy rain threat, a few storms could
be strong Monday and again Tuesday as Barry's remnants approach
Middle TN.

Once the upper trough moves out of our region sometime Wednesday,
an upper level ridge will build across the OH Valley Thursday
through next weekend. This will help raise max temps back into the
lower to mid 90s and will combine with a tropically moist
boundary layer to make things pretty uncomfortable. Heat indicies
will probably be in the 100 to 103 range. Thursday through the
weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

Rain shield from TD Barry has crept into far western portions of
Middle TN but will struggle to reach much further east overnight
as the system moves more north than east. Therefore kept the TAF
sites dry until Monday morning when scattered showers or a few
storms will develop to the east of the main area of precipitation.
This activity should be fairly scattered in nature and will not be
nearly as widespread as what is currently occurring over western
TN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Vannozzi
AVIATION........Hawblitzel
Hazardous weather outlook, Jul 14, 5:34 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
534 AM CDT Sun Jul 14 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-151030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
534 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Isolated storms may become strong as well as cause minor flooding
today into this evening. Stronger storms are most likely across
the southwest.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated strong storms and minor flooding remain possible Monday
and Tuesday as well as the remnants of Barry pass.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

In the hours before

Special weather statement, Jul 14, 4:16 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
416 PM CDT Sun Jul 14 2019

TNZ093-142200-
Wayne TN-
416 PM CDT Sun Jul 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE COUNTY UNTIL 500
PM CDT...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Underwood-Petersville, or 15 miles northwest of
Florence, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Collinwood, Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3501 8799 3529 8798 3530 8800 3530 8802
      3533 8802 3535 8801 3520 8764 3500 8771
TIME...MOT...LOC 2116Z 187DEG 13KT 3497 8785

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:10 PM CDTSpecial Weather StatementOHXJackson50 min

Nearby

Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.